Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Soccer84

Can you get breakouts when upping your dosage?

I was just curious if anyone else broke out from upping their accutane dosage after already using it for a month or two?

Share this post


Link to post
Share on other sites
I was just curious if anyone else broke out from upping their accutane dosage after already using it for a month or two?

thats aucally a good question i would also like to know.

Share this post


Link to post
Share on other sites
I was just curious if anyone else broke out from upping their accutane dosage after already using it for a month or two?

thats aucally a good question i would also like to know.

Yeah, I'm just curious because I started off at 20mg a day for the first month, and had my initial breakout for the first few weeks, but by the end of the month my skin was actually pretty close to clear...then I upped my dosage to 40mg a day in the second month and broke out more and more. I'm about 5 days into my third month at 40mg a day and I'm not breaking out anymore... I might want to go up to 60mg a day now, but I was afraid to because I thought I might breakout.

Share this post


Link to post
Share on other sites

Hi

I have just started 20mg, took my 2nd pill toda, was wondering how long before your initiall breakout started and how severe your acne is or was to start with?

I have heard it's normal to break-out when dosage increased, oh the joys!

Share this post


Link to post
Share on other sites

I experienced an initial break out at the start of my course (lasted about 5-7 hellacious days and was characterized by ridiculous amounts of white heads).

I did not however experience a breakout when i upped from 40mg to 60mg.

Share this post


Link to post
Share on other sites
I experienced an initial break out at the start of my course (lasted about 5-7 hellacious days and was characterized by ridiculous amounts of white heads).

I did not however experience a breakout when i upped from 40mg to 60mg.

Thanks for that. Now I feel more confident about next month :)

Share this post


Link to post
Share on other sites

I was actually worried about this also. Started at 40mg first month, and few days ago went to derm and she was upping me to 80mg. So she said i could go 40-80 every other day for a week to gradually raise it

Share this post


Link to post
Share on other sites

I did break out more going from 40mg to 60mg, but it didn't last long and wasn't horrible.

Share this post


Link to post
Share on other sites

I already took accutane for a month and a half. I actually DID NOT experience initial breakout; I mean I did still get pimples but it seemed like any other day before I took accutane. But after a month and a half, when my face is nearly clear, my face just started gettings pimples on the jaw line and on both sides of the head. Fortunately, I'm not getting any on my worse spots, and the pimples i'm getting are going on places that were virtually acne-free until now. I was scared that Accutane wasn't working - and because I'm on a 3 month cycle... and I'm now considering getting another few months.

Share this post


Link to post
Share on other sites
I did break out more going from 40mg to 60mg, but it didn't last long and wasn't horrible.

I think you have to think about it like the accutane is pushing all of the acne out of your system while it changes the way your skin forms (aka less of the acne bacteria). You can break out at any point, until finally you stop and everything heals.

Share this post


Link to post
Share on other sites
I did break out more going from 40mg to 60mg, but it didn't last long and wasn't horrible.

I think you have to think about it like the accutane is pushing all of the acne out of your system while it changes the way your skin forms (aka less of the acne bacteria). You can break out at any point, until finally you stop and everything heals.

That's actually a great way to think of it because it shows that you are progressing and that there is light at the end of the tunnel.

Share this post


Link to post
Share on other sites
I did break out more going from 40mg to 60mg, but it didn't last long and wasn't horrible.

I think you have to think about it like the accutane is pushing all of the acne out of your system while it changes the way your skin forms (aka less of the acne bacteria). You can break out at any point, until finally you stop and everything heals.

That's actually a great way to think of it because it shows that you are progressing and that there is light at the end of the tunnel.

yea im on day 4 still waiting to see what happens, my lips are dry when i wake up in the morning face really isnt to dry yet, maybe ill be lucky or maybe not just have to wait and see..

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×